Alert archive / Indiana / Gale Warnings in 2011
Gale Warning 20, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Jan 31, 2011, 4:46 PM EST. It took effect at Feb 1, 2011, 12:00 PM EST. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2011, 4:46 PM EST (21:46 UTC)
- In effect from
- Feb 1, 2011, 12:00 PM EST
- Expired
- Feb 2, 2011, 4:00 PM EST
- In force
- 28 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
288 WHUS73 KIWX 312146 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 446 PM EST MON JAN 31 2011 LMZ043-046-010600- /O.UPG.KIWX.GL.A.0002.110201T1600Z-110202T2100Z/ /O.NEW.KIWX.GL.W.0020.110201T1700Z-110202T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 446 PM EST MON JAN 31 2011 ...GALE WARNING IN EFFECT FROM NOON TUESDAY TO 4 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON TUESDAY TO 4 PM EST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: NORTHEAST WINDS WILL INCREASE TUESDAY TO 30 KNOTS WITH GUSTS TO 35 KNOT GALES. GALE FORCE WINDS ARE EXPECTED TUESDAY NIGHT INTO WEDNESDAY. WIND GUSTS TO STORM FORCE OF 50 KNOTS ARE POSSIBLE TUESDAY NIGHT INTO WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
8 follow-up statements
077 WHUS73 KIWX 010318 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1018 PM EST MON JAN 31 2011 LMZ043-046-011130- /O.CON.KIWX.GL.W.0020.110201T1700Z-110202T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1018 PM EST MON JAN 31 2011 ...GALE WARNING REMAINS IN EFFECT FROM NOON TUESDAY TO 4 PM EST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT FROM NOON TUESDAY TO 4 PM EST WEDNESDAY. * WINDS: NORTHEAST WINDS WILL INCREASE TUESDAY TO 30 KNOTS WITH GUSTS TO 35 KNOT GALES. GALE FORCE WINDS ARE EXPECTED TUESDAY NIGHT INTO WEDNESDAY. WIND GUSTS TO STORM FORCE OF 50 KNOTS ARE POSSIBLE TUESDAY NIGHT INTO WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
718 WHUS73 KIWX 010911 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 411 AM EST TUE FEB 1 2011 LMZ043-046-011700- /O.CON.KIWX.GL.W.0020.110201T1700Z-110202T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 411 AM EST TUE FEB 1 2011 ...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 4 PM EST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 4 PM EST WEDNESDAY. * WINDS: NORTHEAST WINDS WILL INCREASE THIS AFTERNOON TO 30 KNOTS WITH GUSTS TO 35 KNOT GALES. GALE FORCE WINDS ARE EXPECTED TONIGHT INTO WEDNESDAY. STORM FORCE WIND GUSTS TO 50 KNOTS ARE POSSIBLE TONIGHT INTO WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
181 WHUS73 KIWX 011600 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1100 AM EST TUE FEB 1 2011 LMZ043-046-020000- /O.CON.KIWX.GL.W.0020.110201T1700Z-110202T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1100 AM EST TUE FEB 1 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY. * WINDS: NORTHEAST WINDS WILL INCREASE THIS AFTERNOON TO 30 KNOTS WITH GUSTS TO 35 KNOT GALES. GALE FORCE WINDS ARE EXPECTED TONIGHT INTO WEDNESDAY. STORM FORCE WIND GUSTS TO 50 KNOTS ARE POSSIBLE TONIGHT INTO WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
570 WHUS73 KIWX 012127 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 427 PM EST TUE FEB 1 2011 LMZ043-046-020530- /O.CON.KIWX.GL.W.0020.000000T0000Z-110202T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 427 PM EST TUE FEB 1 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY. * WINDS: NORTHEAST WINDS TO 30 KNOTS WILL INCREASE TO 35 KNOT GALES THIS EVENING. STORM FORCE WIND GUSTS TO 50 KNOTS ARE POSSIBLE TONIGHT INTO EARLY WEDNESDAY MORNING. THE WINDS WILL BACK TO THE NORTH ON WEDNESDAY TO 30 KNOTS WITH GUSTS TO 40 KNOT GALES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
820 WHUS73 KIWX 020240 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 940 PM EST TUE FEB 1 2011 LMZ043-046-021045- /O.CON.KIWX.GL.W.0020.000000T0000Z-110202T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 940 PM EST TUE FEB 1 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY. * WINDS: NORTHEAST WINDS TO 35 KNOT GALES. BRIEF STORM FORCE WIND GUSTS TO 50 KNOTS ARE POSSIBLE INTO EARLY WEDNESDAY MORNING. THE WINDS WILL BACK TO THE NORTH ON WEDNESDAY TO 30 KNOTS WITH GUSTS TO 40 KNOT GALES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
921 WHUS73 KIWX 020919 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 419 AM EST WED FEB 2 2011 LMZ043-046-021730- /O.CON.KIWX.GL.W.0020.000000T0000Z-110202T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 419 AM EST WED FEB 2 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS: NORTH GALES TO 40 KNOTS WILL DIMINISH TO 15 TO 25 KNOT NORTHWEST WINDS BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
088 WHUS73 KIWX 021540 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1040 AM EST WED FEB 2 2011 LMZ043-046-022100- /O.CON.KIWX.GL.W.0020.000000T0000Z-110202T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1040 AM EST WED FEB 2 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS: NORTH 15 TO 25 KNOTS GUSTING TO 35 KNOT GALES THROUGH THE REMAINDER OF THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
953 WHUS73 KIWX 022109 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 409 PM EST WED FEB 2 2011 LMZ043-046-022215- /O.EXP.KIWX.GL.W.0020.000000T0000Z-110202T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 409 PM EST WED FEB 2 2011 ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Jan 31, 3:23 PM EST, 1 hour 23 minutes earlier.
Area forecast discussion, Jan 31, 3:23 PM EST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
323 PM EST MON JAN 31 2011
.SHORT TERM...
A MULTITUDE OF FORECAST ISSUES TO DEAL WITH TODAY BUT LATEST 12Z
MODEL DATA WAS IN VERY GOOD AGREEMENT WITH PREVIOUS RUNS AND LITTLE
SPREAD IN OVERALL FORECAST TRACK AMONG DIFFERENT MODELS. PREVIOUS
FORECAST GRIDS ALSO IN EXCELLENT SHAPE SO MAIN CHALLENGE WAS
DECIDING ON HEADLINES AND TWEAKING GRIDS.
IMPRESSIVE WINTER STORM STILL ON TRACK AND EXPECTED TO IMPACT OUR
REGION IN TWO PHASES. FIRST WAVE APPROACHING THIS AFTERNOON FROM
SOUTHWEST WHERE PRECIPITATION HAS ALREADY DEVELOPED AND IS QUICKLY
MOVING NORTHEAST TOWARD OUR AREA. 12Z MODELS CONTINUE TO BE
AGGRESSIVE WITH STRONGER SOLUTION AND IMPRESSIVE PRECIPITATION
AMOUNTS OVERNIGHT. GOOD AGREEMENT IN MODELS WITH BETWEEN A QUARTER
TO HALF INCH ON AVERAGE. STRONG ISENTROPIC LIFT BEING DEPICTED WITH
MOISTURE SURGE AS WELL AS A WEAKLY COUPLED JET STRUCTURE ALOFT.
STRONG BAROCLINIC ZONE IN PLACE WILL ALSO AID WARM AIR ADVECTION
LIFT AND QUICK SATURATION THIS EVENING. PREVIOUS GRIDS HAD THIS
HANDLED WELL AND LATEST QUANTITATIVE PRECIPITATION FORECAST GRIDS
MATCHED WELL WITH PREVIOUS GRIDS FOR CONTINUITY. THIS PCPN SHOULD
END OVERNIGHT FROM WEST TO EAST.
A BRIEF LULL IS EXPECTED IN PCPN TUESDAY MORNING THOUGH SOME LIGHT
SNOW COULD BE POSSIBLE WITH WEAK LIFT IN MID LEVELS AND MOIST LOWER
LAYERS. NORTHEAST WINDS WILL BE INCREASING THROUGH THE DAY WHICH
SHOULD LEAD TO SOME BLOWING AND DRIFTING OF NEW SNOWFALL BEFORE MAIN
WAVE.
SECOND AND MUCH MORE POWERFUL PART OF STORM WILL ARRIVE LATE TUESDAY
AFTERNOON WITH IMPRESSIVE SNOWFALL EXPECTED TUESDAY NIGHT INTO
WEDNESDAY MORNING. PHASING OF NORTHERN AND SOUTHERN STREAM SHORT
WAVES IS ONGOING IN SOUTHWEST CONUS AND DEEPENING UPPER LOW EXPECTED
TO DEVELOP. CYCLOGENESIS STILL EXPECTED WITH RAPID INTENSIFICATION
OF SURFACE LOW TUESDAY NIGHT AS IT MOVES NORTHEAST INTO OHIO VALLEY.
STRONG COUPLED JET ALOFT WITH STRONG LOW LEVEL JET...THETA E
ADVECTION AND ISENTROPIC LIFT WILL RESULT IN STRONG LIFT ACROSS THE
AREA WITH HEAVY PRECIPITATION. SNOWFALL RATES OF 1 TO 2 INCHES PER
HOUR EXPECTED...ESPECIALLY CENTRAL AND NORTH. WARM WEDGE ALOFT WILL
STILL PUSH INTO SOUTHERN AREAS BUT STRONG LIFT AND DYNAMICAL COOLING
MAY BE ENOUGH TO OFFSET THIS AND KEEP PCPN AS SNOW. IT LOOKS LIKE
ENOUGH WARM AIR WILL EVENTUALLY MAKE IT INTO SOUTHERN AREAS TO
PROMOTE A CHANGEOVER TO SLEET AND FREEZING RAIN. VERY COLD NEAR
SURFACE LAYER BELOW WARM NOSE SUGGEST POTENTIAL FOR MUCH OF MELTING
DROPS TO REFREEZE INTO SLEET. THIS WOULD CUT DOWN ON SNOWFALL
AMOUNTS BUT ALSO ON ICING AND FREEZING RAIN. VERY DIFFICULT FORECAST
THIS AREA WITH DIVIDING LINE IN THE AREA. HAVE CONTINUED A MIX OF
PCPN WITH SOME ICING AND SIGNIFICANT SNOWFALL ACCUMULATIONS GREATER
THAN 6 INCHES.
GRADIENT WINDS WILL ALSO INCREASE TUE NIGHT WITH 20 TO 30 MPH WINDS
EXPECTED WITH GRADIENT BETWEEN MASSIVE 1050MB HIGH IN NORTHERN
PLAINS AND APPROACHING 996MB LOW. THESE WINDS WILL LIKELY SLACKEN
SOME CENTRAL AND SOUTH LATE AS LOW APPROACHES AND GRADIENT
TEMPORARILY RELAXES. EXCEPTION IN THE NORTHWEST FARTHEST AWAY FROM
SURFACE LOW CENTER WHERE HIGHER WINDS WILL LIKELY CONTINUE. THIS
AREA WILL BE MOST LIKELY TO SEE ACTUAL BLIZZARD CONDITIONS WHILE
CENTRAL AREAS MAY EXPERIENCE NEAR BLIZZARD CONDITIONS.
HEADLINE DECISIONS MADE DIFFICULT BY THE TWO PHASES AS BLIZZARD
WARNING WAS CONSIDERED NORTHWEST AREAS...BUT THIS WOULD NOT OCCUR
UNTIL TUESDAY NIGHT AND WOULD NOT BE REPRESENTATIVE OF CONDITIONS
BEFORE THEN. FOR SIMPLICITY AND EASE OF UNDERSTANDING BY
PUBLIC...HAVE OPTED FOR A WINTER STORM WARNING ENTIRE AREA WHICH
WILL COVER BOTH PHASES OF SYSTEM. HAVE CONTINUED WITH BLIZZARD TO
NEAR BLIZZARD CONDITIONS WORDING IN WARNING AND THIS SHOULD BE FOCUS
AT THIS TIME RATHER THAN SPECIFIC HEADLINE. AFTER FIRST WAVE IS PAST
AND NEW GUIDANCE IS RECEIVED...A MORE FOCUSED AND ACCURATE UPGRADE
TO BLIZZARD WARNING MAY THEN BE ISSUED IF STILL WARRANTED.
&&
.LONG TERM...
FORECAST PERIOD BEGINS LATE WEDNESDAY NIGHT AS INTENSE LOW PRESSURE
DEPARTS THE REGION TO THE EAST. SYNOPTIC SNOW WILL DEPART TO THE
EAST OVERNIGHT. WIND GUSTS WILL STILL BE IN THE 20 TO 25 MPH RANGE
DURING THIS PERIOD...SO OPTED TO LEAVE BLOWING SNOW MENTION IN
FORECAST THROUGH 06Z THURSDAY.
LAKE EFFECT SNOW BAND IS EXPECTED TO BE ONGOING AT THE BEGINNING OF
THE LONG TERM PERIOD. NORTHERLY FLOW ALONG THE MAJOR AXIS OF LAKE
WILL PROMOTE SINGLE BAND LES DEVELOPMENT. AMPLE 850 MB DELTA
T...COUPLED WITH ADEQUATE LAYER RH WILL PROVIDE DECENT SINGLE BAND
SETUP...SUPPORTED BY 925-850 MB MODEL OMEGA. THIS WILL BE SHORT
LIVED AS FLOW BREAKS APART...BACKING WESTERLY BY 12Z THURSDAY AS
RIDGING MOVES INTO THE REGION. ONLY MADE MINOR TWEAKS TO
ACCUMULATIONS AND PLACEMENT/BREAKUP OF THE LES BAND.
COMPLICATED FORECAST BEGINS AS REGION THEN BECOMES SITUATED BETWEEN
A SET OF WEAKER NORTHERN STREAM CLIPPER-TYPE SYSTEMS AND A STRONGER
SOUTHERN STREAM LOW. MODELS DIFFER WITH SOLUTIONS TO THESE SYSTEMS.
BOTH 12Z GFS AND ECMWF KEEP SOUTHERN STREAM SYSTEM WELL SOUTH OF THE
REGION...WITH LITTLE IMPACT TO OUR AREA...WITH SURFACE LOW
DEVELOPING ALONG THE EAST COAST BY 12Z SATURDAY. 12Z GFS HAS A
SHORTWAVE DIGGING SOUTHEAST OUT OF MANITOBA INTO THE NORTHERN GREAT
LAKES BY 00Z FRIDAY. THE GFS THEN BRINGS A STRONGER CLIPPER-TYPE LOW
SE FROM ALBERTA INTO THE MID MISSISSIPPI VALLEY BY 12Z SAT. THE
ECMWF RESOLVES THESE FEATURES AS ONE LOW PRESSURE SYSTEM MOVING
SOUTHEAST INTO THE NORTHERN GREAT LAKES BY 12Z SATURDAY...STAYING
WELL NORTH OF THE AREA. LEANING CAUTIOUSLY TOWARDS GFS
SOLUTION...HOWEVER...EITHER SOLUTION HOLDS OFF PRECIP TILL AFTER 00Z
SATURDAY. THEREFORE HAVE REMOVED POPS BEFORE 00Z SATURDAY. KEPT POPS
INTACT AFTER THIS TIME THROUGH THE REST OF THE FORECAST
PERIOD...GIVEN UNCERTAINTY WITH THE MODELS...BUT MAY BE TOO
OPTIMISITC WITH POPS SATURDAY AND SATURDAY NIGHT.
POTENTIAL FOR ANOTHER WINTER STORM EXISTS ACROSS THE MIDWEST JUST
AFTER THIS FORECAST PERIOD AS POTENT 500 MB TROF DIGS SE INTO THE
CONUS AIDED BY STRONG 300 MB JET BY THE END OF THE FORECAST PERIOD
/12 Z MONDAY/. HOWEVER...OPTED TO NOT INTRODUCE POPS GIVEN THE WIDE
RANGE OF MODEL SOLUTIONS AND WILL CONTINUE TO MONITOR.
TEMPS WILL CONTINUE TO BE BELOW NORMAL EARLY IN THE PERIOD. NO MAJOR
CHANGES NOTED WITH GRADUAL WARMING TREND THROUGH THE WEEKEND AS FLOW
BECOMES MORE ZONAL...EVEN MORE SOUTHERLY BY THE WEEKEND.
&&
.AVIATION.../18Z TAFS/
VFR CONDITIONS WILL PERSIST THIS AFTERNOON...WITH RAPIDLY
DETERIORATING FLIGHT CONDITIONS ANTICIPATED THIS EVE INTO THE
OVERNIGHT HOURS. LEAD LOW AMPLITUDE SHORTWAVE OVER THE CENTRAL
PLAINS WILL PROPAGATE NEWD INTO THE AREA TONIGHT IN SW FLOW ALOFT.
BACKING LOW LEVEL FLOW AND INCREASING ISENTROPIC LIFT IN ADVANCE OF
THIS MID LEVEL WAVE WILL ALLOW FOR INCREASING LOW LVL CONVERGENCE
ALONG AN EXISTING BAROCLINIC ZONE. TOP DOWN SATURATION AND
EVENTUALLY LIGHT/MODERATE SNOW WILL BE THE RESULT...DEVELOPING
THIS EVENING AND THEN DIMINISHING AROUND DAYBREAK WEDNESDAY. A
PERIOD OF LIFR CONDITIONS WILL BE POSSIBLE OVERNIGHT IN FWA
CLOSER TO THE LOW LEVEL FRONT...WITH A POTENTIAL BURST OF
MODERATE/HEAVY SNOW GIVEN A POTENTIAL CONVECTIVE ELEMENT PER 12Z
GFS/NAM XSECTIONS.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER STORM WARNING FROM 7 PM EST /6 PM CST/ THIS EVENING TO 7
PM EST /6 PM CST/ WEDNESDAY FOR INZ003>009-012>018-020-
022>027-032>034.
MI...WINTER STORM WARNING FROM 7 PM THIS EVENING TO 7 PM EST
WEDNESDAY FOR MIZ077>081.
OH...WINTER STORM WARNING FROM 7 PM THIS EVENING TO 7 PM EST
WEDNESDAY FOR OHZ001-002-004-005-015-016-024-025.
LM...GALE WATCH FROM TUESDAY MORNING THROUGH WEDNESDAY EVENING FOR
LMZ043-046.
&&
SHORT TERM...LASHLEY
LONG TERM...NG
AVIATION...STEINWEDELHazardous weather outlook, Jan 31, 4:53 AM EST, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 453 AM EST MON JAN 31 2011 INZ018-022>027-032>034-OHZ015-016-024-025-011000- ALLEN IN-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...FORT WAYNE...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...PAULDING... ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 453 AM EST MON JAN 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT SNOW AND SLEET IS EXPECTED TONIGHT...WITH ACCUMULATIONS OF UP TO 5 INCHES POSSIBLE. A WINTER STORM WATCH IS IN EFFECT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG WINTER STORM SYSTEM IS EXPECTED TO IMPACT THE REGION FROM LATE TUESDAY AFTERNOON INTO WEDNESDAY. HEAVY ACCUMULATING SNOW...STRONG GUSTY WINDS AND MIXED PRECIPITATION WILL BE POSSIBLE WITH THIS STORM. SIGNIFICANT ICING WILL BE POSSIBLE. DANGEROUS TRAVEL CONDITIONS WOULD BE EXPECTED WITH SIGNIFICANT BLOWING AND DRIFTING SNOW POSSIBLE. A WINTER STORM WATCH IS IN EFFECT. SOME UNCERTAINTY STILL EXISTS REGARDING THE EXACT STORM TRACK AND INTENSITY. A SMALL SHIFT IN STORM TRACK WILL HAVE A LARGE IMPACT ON WHERE THE HEAVIEST SNOW AND MOST DANGEROUS CONDITIONS WILL EXIST. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES ON THIS SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003>009-012>017-020-MIZ077>081-OHZ001-002-004-005-011000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-WHITE-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...MONTICELLO... BROOKSTON...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN... DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER... HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE... NAPOLEON 453 AM EST MON JAN 31 2011 /353 AM CST MON JAN 31 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN...NORTHERN INDIANA AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT SNOW IS EXPECTED TONIGHT...WITH ACCUMULATIONS OF 3 TO 5 INCHES POSSIBLE. THE HEAVIEST ACCUMULATIONS ARE EXPECTED SOUTH OF INDIANA STATE ROAD 25. A WINTER STORM WATCH IS IN EFFECT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG WINTER STORM SYSTEM IS EXPECTED TO IMPACT THE REGION LATE TUESDAY AFTERNOON INTO WEDNESDAY. HEAVY ACCUMULATING SNOW AND STRONG GUSTY WINDS WILL BE POSSIBLE WITH THIS STORM SYSTEM. DANGEROUS TRAVEL CONDITIONS WOULD BE EXPECTED WITH SIGNIFICANT BLOWING AND DRIFTING SNOW POSSIBLE. A WINTER STORM WATCH IS IN EFFECT. SOME UNCERTAINTY STILL EXISTS REGARDING THE EXACT STORM TRACK AND INTENSITY. A SMALL SHIFT IN STORM TRACK WILL HAVE A LARGE IMPACT ON WHERE THE HEAVIEST SNOW AND MOST DANGEROUS CONDITIONS WILL EXIST. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES ON THIS SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-011000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 453 AM EST MON JAN 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GALE CONDITIONS WILL BE POSSIBLE TUESDAY THROUGH WEDNESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE JC
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 2:36 PM EST | Winter Storm Warning | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 38 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.